MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40

MEDACTA INTERNATIONAL SA PEDICLE SCREW 7X40
Catalog Number 03.50.030
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2019; lot 155082: (b)(4) items manufactured and released on (b)(6) 2015.Expiration date: 2020-09-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.Two equal device were reported in this complaint.
 
Event or Problem Description
The patient complained about pain during a control visit.Two pedicle screws were found to be broken at s1 level.Revision surgery was performed almost 2 years and a half after primary.The screws' threaded parts were left in the patient.The surgeon implanted a competitor system, the new screws in s1 were implanted with a parallel trajectory.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta spine r&d project manager: the two pedicle screw ref.03.50.030, lot 155082, are broken approximately 10mm below the pedicle screw head.All the other explanted implant are without any damaging.The root cause of the event is unknown, probably is due to a huge load on the lower pedicle screw implanted in s1.Despite of the breakage as reported in the tf: vi-ps-01 the implant, in worst case configuration, can accomplish the requirements of the standard and it's comparable or better refer to the implants already on the market.
 
Event or Problem Description
Device returned and analysed by medacta r&d.

Brand Name
PEDICLE SCREW 7X40
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9195801
Report Number3005180920-2019-00866
Device Sequence Number19480292
Product Code KWP
UDI-Device Identifier07630030834288
UDI-Public07630030834288
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Catalogue Number03.50.030
Device Lot Number155082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date10/16/2019
Supplement Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR